MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE
Catalog Number 303310
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 20ml ll s/c 50 barrel cracked.The following information was provided by the initial reporter: material # 303310 lot # 5069180   verbatim: rcc received a complaint via email.Email(s) attached.My pharmacy technician was drawing up a dose of injectable into a 20cc bd syringe and fluid started leaking out the side of the syringe.Upon close inspection, it was discovered that there was a small crack in the barrel of the syringe.The preparation was discarded and new supplies and drug were obtained.There was no harm to the patient, only wasted drug for the pharmacy.Item# 303310 batch# 5069180 customer response on 24-oct-2025: the sample is no longer available.It was inadvertently discarded by our cleaning staff after several weeks of sitting on my desk.I do have a photo - please see the attached image.
 
Additional Manufacturer Narrative
Correction: a0504 added.Investigation results: one photo was received by our quality team for evaluation.A possible crack could be observed in the photo which could result in the leakage; therefore, the reported incident could be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, the possible root cause for this incident could be traced to manufacturing.When the barrel and plunger are misaligned during assembly, a jam can occur in the line.As a consequence, mechanical damage to both components caused by impact and friction can result in cracking of the barrel and can generate the leakage defect.An action plan been put in place as a result of this report.This incident has been added to our database of reported incidents.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23501576
Report Number9614033-2025-00109
Device Sequence Number8965865
Product Code FMF
UDI-Device Identifier00382903033102
UDI-Public(01)00382903033102(17)300331(10)5069180
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303310
Device Lot Number5069180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight77 KG